Dilated eyes while on Paxil!!! - Social Anxiety Forum
X

Download the SAS Android App

Or switch to mobile version of the forums

X

Download the SAS iPhone App

Or switch to mobile version of the forums

Help/FAQLog InJoin SAS
Go Back   Social Anxiety Forum > Recovery > Medication

Reply
Old 09-24-2011, 04:41 PM   #1 (permalink)
 
Status: SAS Member
Join Date: Aug 2011
Posts: 4



Default Dilated eyes while on Paxil!!!

Hi,
I've been taking 10mg of paxil for about a month now. My eyes are like saucers really dilated and just want to know if anyone else had this happen while taking Paxil? Is this normal?

ALSO, yesterday i woke up really dizzy like if I was drunk or something. It really freaked me out. My heart rate was all over the place, i had a headache, i was hot, dry mouth, chills, shakes. I took my paxil and it took most of that away. What did i expierience? I was soooo freaked out becaus the dizziness got worse if I laid down, went away if I walked around.
DanaT is offline   Reply With Quote
Old 09-24-2011, 04:42 PM   #2 (permalink)
 
Status: SAS Member
Join Date: Aug 2011
Posts: 4



Default

forgot to add I woke up with my eyes really dilated too!
DanaT is offline   Reply With Quote
Old 09-24-2011, 04:58 PM   #3 (permalink)
 
UltraShy's Avatar
 
Status: Surrounded by Sadness
Join Date: Nov 2003
Location: Milwaukee, WI (BDSM sadist, Libertarian)
Gender: Male
Age: 41
Posts: 30,896



Default

Quote:
Originally Posted by DanaT View Post
I've been taking 10mg of paxil for about a month now. My eyes are like saucers really dilated and just want to know if anyone else had this happen while taking Paxil? Is this normal?
I've tried Paxil up to 60mg daily and never noticed any such effect. Never experienced that effect from any med. Actually, I've never experienced such an effect ever in my 38 years. I've also never heard anyone report that as a med effect, nor have I read of such on any drug label ever.

It's certainly not normal. I'd tend to doubt it's related to Paxil use, especially since 10mg is a really low dose. In a clinical trial I once did, the patients who got Paxil were started at 20mg and went up as high as 50mg depending on response.

When did this eye issue start? Ever experience it before the Paxil?

The other year I found out I have really large pupils when I asked my optometrist why I've never had my eyes dilated for an exam. Response: mine are so large no need as he can already get a great view.

Quote:
Originally Posted by DanaT View Post
ALSO, yesterday i woke up really dizzy like if I was drunk or something. It really freaked me out. My heart rate was all over the place, i had a headache, i was hot, dry mouth, chills, shakes. I took my paxil and it took most of that away. What did i experience? I was soooo freaked out becaus the dizziness got worse if I laid down, went away if I walked around.
Rapid heart rate + shakes + you "freaking out" tends to sound like a panic attack. Paxil would not be expected to cause a panic attack (and I don't think it could), though lots of folks with social anxiety have panic attacks as well, so that's my best guess.

Obviously, this is an issue you should discuss with your doctor at your earliest convenience.
__________________
I wonder what reason I have to live
Desperately I have searched for a meaning
Is it now time for me to let go of the world
UltraShy is offline   Reply With Quote
Old 09-24-2011, 05:08 PM   #4 (permalink)
 
Status: SAS Member
Join Date: Aug 2011
Posts: 4



Default

My eyes always dilate really large ever since I started Paxil. I take it for Panic Attacks and Social Anxiety.
DanaT is offline   Reply With Quote
Old 09-24-2011, 05:13 PM   #5 (permalink)
 
CD700's Avatar
 
Status: SAS Member
Join Date: Apr 2010
Location: Under rock
Gender: Male
Posts: 1,699



Default

I got dilated pupils from Parnate and i think Effexor
They looked massive lol
Nothing to worry about it is pretty common. Not sure about the other issue you had but sometimes i wake up a bit foggy from AD's.
__________________
Crunchy niplz
CD700 is offline   Reply With Quote
Old 09-24-2011, 05:33 PM   #6 (permalink)
 
beansly's Avatar
 
Status: nothing
Join Date: Sep 2011
Location: Time and Relative Dimension in Space
Gender: Female
Age: 26
Posts: 286



Default

Paxil causes an increase in serotonin in your brain, if you have in excess of serotonin in your brain it can cause:
Body temperature changes
Confusion or agitation
Hallucinations
Rapid pulse
Shivering, sweats
Muscular/Movement Disorders
Tremors
Muscle Jerks or twitches
Restlessness
Loss of coordination
Increased reflexes

And other things.

You are only taking 10mg, that's about half of what is typically prescribed. So I wouldn't be too concerned about your symptoms unless they continue or become too much of a problem.

Did you take any other medication around the time that these symptoms? Because taking NSAIDs (while taking Paxil) may increase/cause some of those symptoms, like the tremors, dilated pupils, other nervous system symptoms.

Some lists of common over-the-counter NSAIDs:
ibuprofen (Motrin, Advil)
naproxen sodium (Midol, Aleve)
__________________
Quote:
Generally, by the time you are Real
most of your hair has been loved off,
and your eyes drop out
and you get loose in the joints
and very shabby.

But these things don't matter at all,
because once you are
Real
you can't be ugly,
except to people who don't understand.
-Margery Williams
(\__/)
(='.'=)
c(")_(")
beansly is offline   Reply With Quote
Old 09-24-2011, 10:49 PM   #7 (permalink)
 
Status: Lost in Space
Join Date: Feb 2011
Posts: 504



Default

pupils staying dilated? that would scare me!
michael10364 is offline   Reply With Quote
Old 09-24-2011, 10:56 PM   #8 (permalink)
 
pita's Avatar
 
Status: subtastic
Join Date: Jan 2004
Gender: Female
Posts: 7,693



Default

I got saucer eyes from effexor but not paxil. It was pretty strange to walk around like that all the time.
pita is offline   Reply With Quote
Reply

Thread Tools

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is On
HTML code is Off
Trackbacks are Off
Pingbacks are Off
Refbacks are Off


Similar Threads
Thread Thread Starter Forum Replies Last Post
Do your eyes sting when you look at other people in the eyes? girlwiththehair Coping With Social Anxiety 37 05-03-2014 01:01 AM
Does Paxil causes Depression? for all Paxil users MrBrave Medication 14 12-07-2012 12:40 AM
buy Paxil CR for $49, or Paxil for $4? crossfadex Medication 14 09-27-2008 05:22 PM
Paxil v. Paxil CR NightinGale Medication 4 06-26-2006 05:24 PM
which is better for SAers,paxil or paxil CR? michaelyuan Medication 2 04-26-2006 01:10 PM

All times are GMT -7. The time now is 02:42 AM.
Powered by vBulletin® ©2000-2014, vBulletin Solutions, Inc.
SEO by vBSEO 3.6.0 ©2011, Crawlability, Inc.